Skip to Content

Can taking one 75mg of venlafaxine lead to insomnia?

3 Answers

chuck1957 28 Nov 2017

claxtonr; Yes it could we are all different and it can react differently, But I take mine in the morning and don't have any problems with it as far as sleepy or stimulated. Whatever you decide to do leave it because you should be taking it always at bedtime or always in the morning. By the way, I take nothing for sleep it works that way but you might have to give it a few days to get used to it or Check with your doctor it is possible it could be your dose.

Votes: +0
Argoslass 29 Nov 2017

Yes most definitely as it's a stimulating drug as opposed to sedating. I've changed to slow release venlafaxine and finding the side effects not so bad. I'm not sure but I think these only start at 150mg though.

Votes: +0
Allynbrant 11 Dec 2017

Yes, it’s best to take in the morning with food. I take 150mg xr in the morning and am ready for nights sleep around 10:00pm without using any sleep aids.
The first dose is dicey regarding side effects , they appear immediately. The most serious ones nausea , dizzy, etc also go away in a few days.
Expect 4 weeks , possibly a little more for full effect tho. This is a lifesaver drug for many that suffer from a wide range of mental illness. Not recommended for the more minor illnesses.

Votes: +0
WildcatVet 11 Dec 2017

After you stopped it did you find that your original symptoms returned?

WildcatVet 11 Dec 2017

After you stopped it did you find that your original symptoms returned?

Allynbrant 12 Dec 2017

Thanks, I Didn’t mean to imply withdrawal was easy it’s not at all!
Over 2 years ago I had to withdraw more quickly around 7 days I think ,because I was starting therapy for cancer, it was a whirlwind swap of drugs but I do remember immediately very dizzy , couldn’t walk straight , electric zaps.
After full recovery I’ve just recently started Venlafaxine again , after 2.5 weeks , I’m at the 150 mg extended release dose , which will likely be my ceiling again, so yes the symptoms did eventually return perhaps not as severe as when I started this drug 5 yrs ago. I’m a veteran , my script and monitoring comes from my local VA clinic. Diagnosis , ptsd so panic attacks , anxiety attacks , depression.

WildcatVet 12 Dec 2017

Hi, Allyn! I'm so happy to hear that you've recovered from your cancer diagnosis! That couldn't have been easy to deal with.
I too had to withdraw from Effexor quickly because I began having manic episodes, but my doctor (in patient) only tapered me off over a week and even with the addition of the new meds it was very difficult. I'm now taking lithium and Abilify... good for the mania... not so much for depression/anxiety. I wish I could get back the feeling I had with Effexor, but it's not in the cards I guess.

Allynbrant 12 Dec 2017

Hi , thanks for your support!
The actual therapy lasted 3 months , the last month was rough. Then full recovery over the next 8-10 months during which My immune system returned 100% so I was med free for 2 yrs and feeling good.
But as is the nature of ptsd ,for no reason that I can find the symptoms returned , then over 3 months this fall the chronic symptoms didn’t go away so back on 150 mg Venlafaxine. Venlafaxine feels clean , for me the only side affect that doesn’t go away is the libido , erectile one. I’m past retirement age so that’s not so critical for me as it would be for the younger folks.
I plan on weaning off again before summer.

... wishing everyone well this holiday and coming new year...

Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.